MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. X-STREAM LAPAROSCOPIC IRRIGATION SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVOL INC., SUB. C.R. BARD, INC. X-STREAM LAPAROSCOPIC IRRIGATION SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 5552002
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The evaluation of the returned sample found the acrylic base had detached from the nd handle valve body.The acrylic base is welded to the valve body.Visual inspection noted the weld appeared incomplete.This allowed the base to detach as was reported.The base assembly includes two springs that allow for compression and retraction of the suction and irrigation buttons.The internal springs are under tension when assembled in the valve body.When the valve body detached, the tension from the springs allowed the components to release.Based on our evaluation we have identified the most likely root cause to be manufacturing related.As reported, no harm presented as a result of the detached components.To date, this is the first complaint for this production lot of (b)(4) units released for distribution in april of 2018.A review of the manufacturing records was performed and found that this lot was manufactured to specification.A review of complaint history finds this to be the only report of a detached base for the x-stream tubing sets.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported by the user facility that the x-stream tubing set was used successfully for about an hour during a laparoscopic cholecystectomy "when the small piece directly opposite to the trigger/buttons of suction irrigator flew off and struck the resident in the trachea".The attending physician had the instrument in her hand but wasn¿t sure that she was actually pressing on either button (suction or irrigation) at the time of the event.Another device was opened to complete the case.The sample return identified a detachment of the base of the nd handle below the suction/irrigation button.There was no harm that presented as a result of the problem experienced.

Brand Name
X-STREAM LAPAROSCOPIC IRRIGATION SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7934468
Report Number1213643-2018-03424
Device Sequence Number19248783
Product Code GCJ
UDI-Device Identifier00801741010095
UDI-Public(01)00801741010095
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K003790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number5552002
Device Lot NumberJUCQF336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2018
Initial Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight67